Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 65, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 26, 1994, 3:30 PM EDT for Okeechobee County, Florida. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1994, 3:30 PM EDT (19:30 UTC)
- Expired
- Jun 26, 1994, 4:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMLB 261929 RRA SVRMLB FLC093-262015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 330 PM EDT SUN JUN 26 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST FLORIDA ...SOUTHERN OKEECHOBEE COUNTY AT 328 PM AN AREA OF SEVERE THUNDERSTORMS WAS OVER SOUTHERN OKEECHOBEE COUNTY NEAR THE TOWN OF OKEECHOBEE. THE STORMS WERE MOVING WEST NORTHWEST AT 10 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:18 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 26, 2:18 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 216 PM EDT SUN JUN 26 1994 SEA BRZ BNDRY ON 88-D FARLY WELL INLAND AND WILL GO WITH SLGHT CHC ALONG THE CST AND SCT THIS EVENING AS BNDRY MOVES WEST. STRG TSTMS STILL POSSIBL BUT MAY OCCUR LATE ON WEST CST. C FL BETWEEN SYST NEXT 2 DAYS WITH 50H TROF AND VORT LOBE SKIRTING NRN FL AND SYST IN ERLYS ROUNDING THE BOTTOM OF THE ATLTC RDG TOWARD SE FL. MRH PROGGED TO CHG LITTLE AND WITH NEITHER SYST TO HAVE GREAT IMPACT ON AREA SEA BRZ TSTMS SHOULD RULE IN LIGHT STEERING FLOW. CLOSE TO FWC POPS AND TMPS. @1...VOLUSIA BREVARD ST LUCIE MARTIN INDIAN RIVER @2...ORANGE SEMINOLE LAKE OSCEOLA OKEECHOBEE MCO 74/93/74/93 3434 DAB 73/92/ 72/92 3434 MLB 74/92/74/92 3434 .MLB...NONE. RES
In the hours before
Special weather statement, Jun 26, 3:04 PM EDT, 26 minutes before
FLZ041-044>047-053-054-058-059-064-501-262005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 304 PM EDT SUN JUN 26 1994 ...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN MARTIN AND SOUTHERN OKEECHOBEE COUNTIES... AT 305 PM SCATTERED STRONG THUNDERSTORMS WERE INCREASING ACROSS SOUTHERN OKEECHOBEE COUNTY JUST NORTH OF THE TOWN OF OKEECHOBEE. ANOTHER STRONG STORM WAS OVER LAKE OKEECHOBEE NORTHWEST OF PORT MAYACA. THE STORMS WERE MOVING WEST NORTHWEST AT 10 MPH. THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL. IF THREATENING WEATHER MOVES TOWARD YOU SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS. ELSEWHERE SHOWERS WERE SCATTERED 35 TO 50 MILES EAST FROM SEBASTIAN TO FT PIERCE. OTHER THUNDERSTORMS MAY DEVELOP NORTHWARD TOWARD KENANSVILLE AND LAKE KISSIMMEE THROUGH 5 PM. RES
Special weather statement, Jun 26, 3:09 PM EDT, 21 minutes before
FLZ041-044>047-053-054-058-059-064-501-262005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 304 PM EDT SUN JUN 26 1994 ...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN MARTIN AND SOUTHERN OKEECHOBEE COUNTIES... AT 305 PM SCATTERED STRONG THUNDERSTORMS WERE INCREASING ACROSS SOUTHERN OKEECHOBEE COUNTY JUST NORTH OF THE TOWN OF OKEECHOBEE. ANOTHER STRONG STORM WAS OVER LAKE OKEECHOBEE NORTHWEST OF PORT MAYACA. THE STORMS WERE MOVING WEST NORTHWEST AT 10 MPH. THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL. IF THREATENING WEATHER MOVES TOWARD YOU SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS. ELSEWHERE SHOWERS WERE SCATTERED 35 TO 50 MILES EAST FROM SEBASTIAN TO FT PIERCE. OTHER THUNDERSTORMS MAY DEVELOP NORTHWARD TOWARD KENANSVILLE AND LAKE KISSIMMEE THROUGH 5 PM. RES
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:34 PM EDT | Severe Thunderstorm Warning | MLB | Marion | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.